Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 307, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2012, 4:29 PM CDT for Hardin County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 7, 2012, 4:57 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS54 KMEG 072129
SVRMEG
TNC071-072215-
/O.NEW.KMEG.SV.W.0307.120707T2129Z-120707T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF OLIVE HILL...OR 17 MILES EAST OF SAVANNAH...AND MOVING
WEST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3514 8836 3542 8836 3535 8800 3531 8801
3529 8797 3512 8798
TIME...MOT...LOC 2129Z 108DEG 15KT 3522 8794
$$1 follow-up statement
580
WWUS54 KMEG 072157
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT SAT JUL 7 2012
TNC071-072208-
/O.CAN.KMEG.SV.W.0307.000000T0000Z-120707T2215Z/
HARDIN TN-
457 PM CDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN COUNTY IS
CANCELLED...
AT 458 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3514 8836 3542 8836 3535 8800 3531 8801
3529 8797 3512 8798
TIME...MOT...LOC 2158Z 108DEG 15KT 3526 8808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:59 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 7, 3:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SAT JUL 7 2012
.DISCUSSION...
AS OF 3 PM...CONDITIONS ACROSS THE MIDSOUTH WERE QUITE HOT AND
HUMID. TEMPERATURES RANGED FROM THE MID 90S TO NEAR 100 IN MANY
SPOTS. HEAT INDEX VALUES WERE GENERALLY IN THE 104-109 RANGE.
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS CENTRAL
TENNESSEE AND NORTHERN ALABAMA. THESE SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ON A SHORTWAVE TROUGH...VISIBLE ON WATER VAPOR
IMAGERY. THE MAIN FOCUS OF THIS DISCUSSION WILL BE ON THE CHANCES
FOR MUCH NEEDED RAIN FOR THE MIDSOUTH.
&&
.SHORT TERM...REST OF TODAY AND TONIGHT.
THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED TO OUR EAST
SHOULD CONTINUE MOVING TO THE WEST AND ENTER OUR AREA OVER THE
NEXT COUPLE OF HOURS. ADDITIONAL SHOWERS AND STORMS WILL LIKELY
FORM AS THE SHORTWAVE TROUGH SWINGS INTO OUR AREA. A FEW OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND AS THE MAIN
THREAT. HOWEVER...THE THUNDERSTORMS HAVE BEEN STRUGGLING AND HAVE
NOT REACHED SEVERE LIMITS YET. IT SEEMS AS THOUGH THE ATMOSPHERE
HAS BEEN WORKED OVER FROM YESTERDAY AND IS NOT QUITE AS UNSTABLE
SO THUNDERSTORM COVERAGE MAY STAY QUITE ISOLATED.
FOR TONIGHT...THE CANADIAN AND GFS MODELS ARE HINTING THAT THERE
COULD BE A GOOD AMOUNT OF CONVECTION ACROSS NORTHERN MISSISSIPPI.
HOWEVER...THE EUROPEAN AND NAM MODELS SHOW BASICALLY NOTHING.
UNFORTUNATELY...IT IS HARD TO SAY WHICH ONE WILL VERIFY AT THE
MOMENT. HAVE MAINTAINED RAIN CHANCES FOR TONIGHT FROM THE PREVIOUS
FORECAST RUN. LOW TEMPERATURES SHOULD BE IN THE 70S WITH LIGHT
SOUTH WINDS.
.LONG TERM...SUNDAY THROUGH SATURDAY.
ON SUNDAY...CONDITIONS COULD BE HOT AGAIN. AT THIS TIME...I
LOWERED HIGH TEMPERATURES SLIGHTLY SINCE THERE WILL LIKELY BE MORE
CLOUDS AND PRECIPITATION IN THE AREA. FORECAST HEAT INDEX VALUES
WILL BE IN THE 99 TO 104 DEGREE RANGE. IF CLOUDS AND STORMS DO NOT
DEVELOP AROUND NOON LIKE MODELS ARE INDICATING...HEAT INDEX VALUES
COULD BE SLIGHTLY HIGHER. SHOWERS AND THUNDERSTORMS SHOULD FORM
ACROSS THE AREA BY TOMORROW AFTERNOON. THEY WILL FORM IN THE WARM
UNSTABLE AIR ACROSS THE MIDSOUTH AND ALONG A COLD FRONT THAT WILL
BE PUSHING DOWN FROM THE NORTH.
SHOWER AND THUNDERSTORM CHANCES LOOK VERY GOOD FOR THE ENTIRE
REGION FROM SUNDAY THROUGH TUESDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG TO SEVERE DURING THE AFTERNOON HOURS EACH DAY. THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING WINDS. RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES LOOK
LIKELY FOR THE ENTIRE MIDSOUTH THROUGH TUESDAY NIGHT. THIS WILL
HELP THE DROUGHT CONDITIONS ACROSS THE REGION SLIGHTLY BUT WILL
NOT BE NEARLY ENOUGH TO BRING US COMPLETELY OUT OF THE DROUGHT.
MODELS CONTINUE TO DISAGREE ON THE EXTENT OF THE RAINFALL ON
WEDNESDAY AND THURSDAY. THE CANADIAN MODEL IS SHOWING THE COLD
FRONT PUSHING WELL TO THE SOUTH AND TAKING ALL THE RAIN WITH IT BY
WEDNESDAY AFTERNOON. THE GFS AND EUROPEAN SHOW THE COLD FRONT NOT
MOVING AS FAR SOUTH...AND THEREFORE KEEPS THE RAIN IN THE MIDSOUTH
FOR A LONGER PERIOD OF TIME. AT THIS TIME...WAS NOT CONFIDENT
ENOUGH TO PUT HIGHER END RAIN CHANCES LATER IN THE FORECAST PERIOD
BUT THEY MAY BE NEEDED IN LATER FORECAST CYCLES.
ALL THE MODELS ARE HINTING AT AN UPPER LEVEL LOW DEVELOPING OVER
THE OHIO VALLEY AND SWINGING INTO THE REGION BY THURSDAY. THIS
COULD CONTINUE THE RAIN CHANCES THROUGH THE END OF THE WEEK EVEN
THOUGH THE COLD FRONT HAS PUSHED WELL TO THE SOUTH. THE CLOUDS
FROM THIS LOW PRESSURE SYSTEM WILL ALSO HELP KEEP THE
TEMPERATURES DOWN. TEMPERATURES FOR NEXT WEEK LOOK VERY NICE
COMPARED TO THE STEAMY CONDITIONS THAT HAVE PLAGUED THE MIDSOUTH
THIS PAST WEEK. HIGH TEMPS IN THE UPPER 80S TO THE LOWER 90S SHOULD
LAST THROUGH ALL OF NEXT WEEK. HAVE GONE SLIGHTLY BELOW GUIDANCE
FOR TEMPERATURES DUE TO THE EXPECTED CLOUDS.
RRH
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EARLY EVENING HOURS WHICH MAY BRIEFLY PRODUCE MVFR
CEILINGS AND VISIBILITIES. WINDS WILL BE LIGHT FROM THE SOUTHWEST
FOR MUCH OF THE FORECAST PERIOD.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 95 75 90 / 30 50 60 60
MKL 73 94 72 89 / 30 50 60 70
JBR 76 95 74 90 / 30 50 60 60
TUP 74 94 73 90 / 40 50 40 70
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 7, 3:16 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT SAT JUL 7 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 316 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A HEAT ADVISORY REMAINS IN EFFECT FOR THE MID SOUTH THROUGH THIS EVENING. HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES. THE VERY HOT TEMPERATURES AND DRY FUELS WILL CONTINUE TO POSE AN ELEVATED FIRE DANGER IN AREAS THAT DO NOT RECEIVE RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING. PLEASE REPORT ANY WIND DAMAGE TO INCLUDE DOWNED TREES...POWERLINES...AND STRUCTURAL DAMAGE OR ANY HAIL TO THE SIZE OF QUARTERS OR LARGER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. RRH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 7, 6:41 PM CDT | Special Weather Statement | MEG | Crockett | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.